MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® DIMENSION® STONE BASKET

C.R. BARD, INC. (COVINGTON) -1018233 BARD® DIMENSION® STONE BASKET
Catalog Number 042313
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/19/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that the stone basket broke in the middle of the surgery.
 
Additional Manufacturer Narrative
 
Event or Problem Description
It was reported that the stone basket broke in the middle of the surgery.Per follow up via phone on 09jan2025.The patient was not impacted.The surgeon was able to retrieve all the pieces to the broken basket.There was no photo to supply but they did send the basket and pieces along with the paperwork.The surgeon was attempting to retrieve the specimen, while the basket was inside the patient a piece broke off.All pieces retrieved.
 
Additional Manufacturer Narrative
The reported event confirmed cause unknown.Visual evaluation noted received 1 dimension stone basket.Basket was separated and removed from the rest of the device.No root cause could be found because the reported event was unconfirmed.Dhr review did not show any problems or conditions that would have contributed to the reported event.The instructions for use were found adequate and states the following: precautions: "if resistance is encountered during advancement or withdrawal of the device, stop and determine the source of resistance, as continued resistance may damage the device and could result in patient injury.Take action to alleviate the resistance.Where necessary, use of a lithotrite may be required to reduce the stone burden within the basket, provided that no direct contact is made with the stone basket.Directions for use: only physicians trained in stone manipulation should perform this procedure.A variety of techniques may be employed; however the physician should use the technique most appropriate for the individual patient¿s situation.1.Inspect the device prior to use and during the procedure.2.Make sure the basket is closed by retracting the basket-tip into the sheath with the thumb slide (a).3.Insert the basket into the ureteroscope working-channel and advance the ureteroscope to the object to be removed.4.Under direct vision or fluoroscopic guidance, slowly advance the tip of the stone basket past the object." udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that the stone basket broke in the middle of the surgery.Per follow up via phone on (b)(6) 2025.The patient was not impacted.The surgeon was able to retrieve all the pieces to the broken basket.There was no photo to supply but they did send the basket and pieces along with the paperwork.The surgeon was attempting to retrieve the specimen, while the basket was inside the patient a piece broke off.All pieces retrieved.

Brand Name
BARD® DIMENSION® STONE BASKET
Common Device Name
STONE BASKET
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key21112160
Report Number1018233-2024-08684
Device Sequence Number15643523
Product Code FFL
UDI-Device Identifier00801741066818
UDI-Public(01)00801741066818(11)220129(17)261201(10)BMFZMM04
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number042313
Device Lot NumberBMFZMM04
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/20/2024
Supplement Date Received by Manufacturer01/09/2025
02/24/2025
Initial Report FDA Received Date01/09/2025
Supplement Report FDA Received Date01/30/2025
03/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/29/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexUnknown